MAUDE Adverse Event Report: O&M HALYARD, INC. KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 400 48 IN; STERILIZATIONS PRODUCTS

O&M HALYARD, INC. KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 400 48 IN; STERILIZATIONS PRODUCTS
Model Number 34145
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Wrapping sheets exhibited micro-perforations after sterilization and were already damaged upon removal from the package prior to use.As a result, multiple surgical procedures were delayed after patients were already positioned on the operating table.Additional details (including patient details for those affected) have been requested; however, no further details have been provided to-date.
 
Additional Manufacturer Narrative
The sample is said to be available for evaluation but not received yet.A follow-up report will be provided upon conclusion of the investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.
 
Additional Manufacturer Narrative
Three unused samples were received for evaluation.Based on the attached photographs and sample assessment, the material exhibits defects on the blue layer around the bond points, likely caused by poor spinning in the form of spitters.No holes were observed in the inspected defect areas, and the white layers do not appear to be affected.All three samples arrived with areas of concern circled in pink ink on the blue layer.Within these circled areas, dark blue spots measuring approximately 1 mm or less were observed, primarily around the bond points.One dark spot from each sample was examined under magnification.Although no obvious holes were identified during the inspection, the presence of breaches within the damaged areas cannot be completely ruled out.The white layers remain unaffected.Hard spots/spitters are spinning defects inherent to the manufacturing process.They can occur when polymer fibers break during extrusion, when turbulence affects the web, or when excessive temperatures cause polymer granules to harden and clog the extrusion tips.These clogs increase extruder pressure until it releases, pushing small hardened particles (spitters) onto the sheet.When such conditions are observed during visual inspections, production associates immediately notify the appropriate personnel to determine corrective actions.Controls used to minimize polymer blemishes include established process settings with defined limits, center lining control plans, automated process monitoring systems, and statistical process controls.Process and product testing results are closely monitored to guide actions.Customer feedback is reviewed by the complaint review board, which uses metrics such as cpm (complaints per million) and trend analysis to evaluate process and quality performance.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or caused serious injury.

Brand Name
KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 400 48 IN
Common Device Name
STERILIZATIONS PRODUCTS
Manufacturer (Section D)
O&M HALYARD, INC.
1220 old alpharetta rd.
ste 320
alpharetta GA 30005
Manufacturer (Section G)
HALYARD NORTH CAROLINA, LLC
389 clyde fitzgerald rd
linwood NC 27299
Manufacturer Contact
nichole coggins
1220 old alpharetta rd
ste 320
alpharetta, GA 30005
8287820529
MDR Report Key24222485
Report Number1054380-2026-00001
Device Sequence Number21173675
Product Code FRG
UDI-Device Identifier30680651341458
UDI-Public30680651341458
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K234050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34145
Device Catalogue Number34145
Device Lot NumberLT5028000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown